Thunderstorm Wind, Sherman
- When
- August 19, 9:52 PM CST
- Where
- Sherman County, 15 mi ESE of Lautz
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.140, -101.780
A northeast to southwest moving cold front traversed the Panhandles during the evening of August 19th. Scattered showers and thunderstorms developed along the front and winds gusts up to 45mph occurred with the front as well.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A northeast to southwest moving cold front traversed the Panhandles during the evening of August 19th. Scattered showers and thunderstorms developed along the front and winds gusts up to 45mph occurred with the front as well. One site measured a higher wind gust during the evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 19, 7:45 PM CST, 2 hours 7 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Amarillo TX 845 PM CDT Tue Aug 19 2025 ...New UPDATE... .UPDATE... Issued at 842 PM CDT Tue Aug 19 2025 The northeast to southwest moving cold front has started moving across the Panhandles with observed wind gusts upwards of 45 mph across the northeastern TX Panhandle and the eastern OK Panhandle. This front will continue to trek west and southwest the rest of the evening. Several updates were made to account for the current front progression, including winds and PoPs. Still would not be surprised to see scattered storms form along the front as it moves across the area this evening, with the main hazards being gusty winds, lightning, and moderate to heavy rain. Muscha && .KEY MESSAGES... Issued at 115 PM CDT Tue Aug 19 2025 - Thunderstorms will remain possible for this afternoon through tonight across the area. Gusty winds and locally heavy rain will be possible with any storms. - After a brief break in the rain chances, daily chances for storms looks to return this weekend into early next week. - A pattern change early next week may lead to below average temperatures along with continued chances for rain. && .SHORT TERM... (This evening through Wednesday night) Issued at 115 PM CDT Tue Aug 19 2025 Upper level high pressure continues to dominate from the Four Corners Region to the Panhandles. Another day of warm temperatures in the lower to mid 90s is expected this afternoon with a slight chance for some isolated summer convection. Tonight under mainly northerly flow aloft on the western periphery of the upper high some subtle perturbations may spark some additional convection. This may potentially bring more scattered precipitation. Not all of the models suggest this. Therefore PoPs still remain low with areas having 15 while other areas have upwards of 30 PoPs. PWATs remain around 115 to 130 percent of normal, leaving some moisture to work with and keeping much of the combined Panhandles in a Marginal outlook for excessive rainfall by WPC. Tomorrow, temperatures are expected to be similar to today. PWATs are expected to decrease to near 100 percent of normal. Just enough moisture will be available for some isolated pop showers storms, mainly in the southeast FA. Do have some small areas of slight chance PoPs in the southeastern TX Panhandle. && .LONG TERM... (Thursday through next Monday) Issued at 115 PM CDT Tue Aug 19 2025 A little bit of a dry period is expected for Thu into Thu night. Temperatures are expected to remain warm as upper level high pressure remains in place. Friday night an upper level trough is progged to begin digging into the Northern Great Plains, with troughing continuing to dig and exist over much of the Upper to Central Mississippi River Valley into the Ohio River Valley well into early next week. This trough will help suppress the high pressure and shift it west. The southern to southwestern extent of this trough will determine how cool the temperatures can actually get this weekend into early next week. The trough will also put the Panhandles under northwest flow and increase chances for precipitation chances as monsoonal moisture can be redirected back into the FA. The beginning of the trough on Friday night will help send some perturbations in the flow aloft and bring PoPs back to the area especially to the northwest around 20-30 Friday night. With each consecutive night increasing in PoPs and coverage, covering more of the Panhandles including the southern TX Panhandle. By Monday, Amarillo may potentially see a high of 82. That is the NBM value, the NBM 10th percentile gives Amarillo a high of 69. Time will tell how cool of an August temperature can actually be achieved. The coolest high temperature on record for Amarillo on August 25th is 74, last achieved in 1992. && .AVIATION... (00Z TAFS) Issued at 554 PM CDT Tue Aug 19 2025 Generally VFR conditions at all terminals for the next 24 hours. There is an exceptions with afternoon and evening rain showers and thunderstorms today and then again for Wednesday. These have a low chance of impacting any of the terminals and may produce IFR conditions during there passage. For now the chances of occurrence are to low to be reflected in any of the TAFs. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...None. OK...None. && SHORT TERM...36 LONG TERM....36 AVIATION...98
Hazardous Weather Outlook National Weather Service Amarillo TX 135 PM CDT Tue Aug 19 2025 OKZ001>003-TXZ001>020-317-200645- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 135 PM CDT Tue Aug 19 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Isolated thunderstorms are expected this afternoon with scattered storms tonight across the Texas and Oklahoma Panhandles. The potential for severe storms is low, but small hail and strong wind gusts will be possible with any storms. Locally heavy rain may also lead to some flooding concerns. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional chances for thunderstorms are possible this weekend into early next week for the Texas and Oklahoma Panhandles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Special Weather Statement
National Weather Service Amarillo TX
517 PM CDT Tue Aug 19 2025
TXZ017-018-317-192245-
Palo Duro Canyon TX-Randall TX-Armstrong TX-
517 PM CDT Tue Aug 19 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL ARMSTRONG AND EAST
CENTRAL RANDALL COUNTIES THROUGH 545 PM CDT...
At 516 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Palo Duro Canyon, or 15 miles east of Canyon, moving
southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Palo Duro Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3509 10170 3504 10154 3482 10160 3491 10186
TIME...MOT...LOC 2216Z 022DEG 11KT 3502 10165
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HarrelSpecial Weather Statement
National Weather Service Amarillo TX
851 PM CDT Tue Aug 19 2025
TXZ008-200215-
Hutchinson TX-
851 PM CDT Tue Aug 19 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HUTCHINSON COUNTY
THROUGH 915 PM CDT...
At 851 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Skellytown, or 10 miles east of Borger. This
thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southeastern
Hutchinson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3573 10134 3580 10118 3568 10108 3567 10109
3562 10121 3562 10125
TIME...MOT...LOC 0151Z 057DEG 3KT 3572 10122
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SHSpecial Weather Statement
National Weather Service Amarillo TX
911 PM CDT Tue Aug 19 2025
TXZ004-200245-
Ochiltree TX-
911 PM CDT Tue Aug 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OCHILTREE COUNTY
THROUGH 945 PM CDT...
At 911 PM CDT, Doppler radar was tracking a strong thunderstorm near
Perryton, moving southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Perryton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3648 10083 3638 10070 3624 10086 3639 10103
TIME...MOT...LOC 0211Z 055DEG 9KT 3638 10087
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SHSpecial Weather Statement
National Weather Service Amarillo TX
928 PM CDT Tue Aug 19 2025
TXZ003-004-200300-
Ochiltree TX-Hansford TX-
928 PM CDT Tue Aug 19 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL HANSFORD AND WEST
CENTRAL OCHILTREE COUNTIES THROUGH 1000 PM CDT...
At 928 PM CDT, Doppler radar was tracking a strong thunderstorm over
Farnsworth, or 8 miles southwest of Perryton, moving southwest at 20
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Waka and Farnsworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3638 10095 3628 10079 3613 10102 3633 10118
TIME...MOT...LOC 0228Z 058DEG 17KT 3632 10095
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SHSpecial Weather Statement
National Weather Service Amarillo TX
933 PM CDT Tue Aug 19 2025
TXZ013-200300-
Carson TX-
933 PM CDT Tue Aug 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CARSON COUNTY
THROUGH 1000 PM CDT...
At 933 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Skellytown, or 8 miles southeast of Borger, moving
south at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northwestern Carson
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3544 10154 3563 10139 3563 10136 3560 10123
3535 10124
TIME...MOT...LOC 0233Z 019DEG 11KT 3557 10130
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SHThe Amarillo radar (KAMA), 101 km away, was scanning. The volume nearest the first event began at 03:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, August 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1276746.